Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 93, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 28, 2012, 9:04 PM CDT for Coke County, Nolan County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2012, 9:04 PM CDT (02:04 UTC)
- Expired
- May 28, 2012, 9:45 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Coke County, TX, Nolan County, TX
The radar
The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 9:15 PM CDT | HAIL 1.75 | 6 Sw Maryneal, TX | *** 1 INJ *** HAIL BROKE SEVERAL SKYLIGHTS IN THE HOME. GLASS FROM BROKEN SKYLIGHT CAUSED MINOR CUTS ON A RESIDENT. |
| May 28, 9:36 PM CDT | HAIL 1 | 4 Sw Maryneal, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2981 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
925
WUUS54 KSJT 290204
SVRSJT
TXC081-353-290245-
/O.NEW.KSJT.SV.W.0093.120529T0204Z-120529T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
904 PM CDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN NOLAN COUNTY IN WEST CENTRAL TEXAS...
NORTH CENTRAL COKE COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 945 PM CDT
* AT 902 PM CDT...A SEVERE THUNDERSTORM WAS 10 MILES NORTH OF
SILVER...OR 17 MILES SOUTHEAST OF COLORADO CITY...MOVING SOUTHEAST
AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SILVER BY 930 PM CDT...
SANCO BY 945 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3204 10030 3186 10061 3209 10073 3209 10067
3231 10067 3234 10063
TIME...MOT...LOC 0204Z 326DEG 16KT 3221 10066
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:59 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 28, 5:59 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 559 PM CDT MON MAY 28 2012 .DISCUSSION... SEE THE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... STRONG TO SEVERE THUNDERSTORMS CONTINUE FROM NEAR VERNON...TO JAYTON...TO NEAR BIG SPRING AND WILL MOVE IN A GENERAL EASTWARD DIRECTION THIS EVENING...POTENTIALLY GROWING UPSCALE INTO A MULTICELL CLUSTER OVERNIGHT. BASED ON CURRENT TRENDS...THE GREATEST RISK FOR ANY TERMINAL IMPACTS WILL BE AT KABI. I HAVE INCLUDED A VCTS FROM 01-04Z AND WILL UPDATE WITH A TEMPO AS THE WINDOW OF IMPACT IS NARROWED. OTHER TERMINALS MAY BE TOO FAR SOUTH TO SEE ANY DIRECTION EFFECTS BUT WILL MAINTAIN A WEAK CU FIELD THIS EVENING WITH MID CLOUDS OVERNIGHT. SOUTH WINDS WILL CONTINUE OVERNIGHT AT 8-12 KTS...BECOMING SOUTHWESTERLY BY MID MORNING. STORM CHANCES TOMORROW AFTERNOON WILL GENERALLY BE CONFINED TO KABI AND POINTS TO THE NORTH AND EAST. MVFR CIGS WERE RETAINED AT KJCT FOR A FEW HOURS AROUND SUNRISE TUESDAY MORNING BUT PREVAILING VFR CONDITIONS ARE ANTICIPATED ELSEWHERE. JOHNSON && .PREV DISCUSSION... /ISSUED 339 PM CDT MON MAY 28 2012/ SHORT TERM... MAIN CHALLENGE IN THE SHORT TERM PERIOD WILL BE CONVECTIVE CHANCES THIS EVENING. CUMULUS FIELD IS DEVELOPING ALONG AND AHEAD OF A WEAK COLD FRONT EXTENDING FROM NEAR CHILDRESS TO JUST NORTH OF MIDLAND. SHORT RANGE AND MESOSCALE MODELS CONTINUE TO BREAK OUT CONVECTION ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON INTO THIS EVENING. A CURSORY LOOK AT THE 18Z NAM REVEALS SCATTERED SHOWERS AND STORMS AFFECTING MAINLY THE BIG COUNTRY AND NORTHERN CONCHO VALLEY THIS EVENING...WITH THE GFS NOT TOO DISSIMILAR. WILL MAINTAIN CHANCE POPS ACROSS THIS AREA THIS EVENING WITH SLIGHT POPS FARTHER SOUTH. MORE ISOLATED OR WIDELY SCATTERED STORMS MAY DEVELOP ALONG THE DRYLINE OVER THE HIGHER TERRAIN TO OUR SOUTHWEST AND AFFECT PORTIONS OF THE NORTH EDWARDS PLATEAU. MODERATE TO STRONG INSTABILITY COUPLED WITH 30 TO 40 KT OF SHEAR THIS EVENING WILL RESULT IN SEVERE POTENTIAL WITH ANY STORMS. MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. LOW LEVEL JET STRENGTHENS AFTER 03Z WHICH WILL MAY ALLOW ACTIVITY TO LINGER WELL INTO THE INTO THE OVERNIGHT HOURS...POSSIBLY AFFECTING PORTIONS OF THE HEARTLAND AFTER MIDNIGHT. ON TUESDAY...SHORT WAVE RIDGING WILL BE IN PLACE ACROSS THE AREA WITH THE LOW LEVEL THERMAL RIDGE STRENGTHENING/EXPANDING ACROSS WEST TEXAS. THIS MEANS HOT TEMPERATURES ONCE AGAIN WITH AFTERNOON HIGHS CLIMBING INTO THE 95 TO 100 DEGREE RANGE...WITH THE HOTTEST TEMPERATURES OVER WESTERN COUNTIES. 24 LONG TERM... ZONAL FLOW ALOFT BECOMES NW WEDNESDAY NIGHT AS AN UPPER TROUGH MOVES ACROSS THE REGION. COLD FRONT MOVES THROUGH THURSDAY. MODELS CONTINUE TO HAVE DIFFICULTIES IN POSITION AND STRENGTH OF THE COLD FRONT THURSDAY. GFS MODEL HAS IT MOVING INTO THE I-20 CORRIDOR AROUND DAYBREAK THURSDAY AND I-10 AROUND 1 PM. KEEPING A SLIGHT CHANCE OF THUNDERSTORMS THUNDERSTORMS THURSDAY IN EASTERN AND SOUTHERN SECTIONS...IN DEEPER MOISTURE AND LIFT OVER THE FRONT. UPPER FLOW RETURNS TO ZONAL SATURDAY. LATEST GFS SHOWING STRONGER RETURN FLOW THIS WEEKEND...SO INCREASED HIGHS A COUPLE DEGREES. DRYLINE REMAINS WEST OF THE REGION...SO KEEPING RAIN CHANCES OUT AT THIS TIME THOUGH THERE IS THE POTENTIAL FOR ISOLATED STORMS OVER EXTREME WESTERN SECTIONS. FOR EARLY NEXT WEEK...AS SHORTWAVE UPPER TROUGH OVER THE SW UNITED STATES CONTINUES TO BECOME WEAKER AND HAS VARIED SOLUTIONS AS TO ITS POSITION AS IT MOVES ACROSS TEXAS. WILL HOLD OFF ON ADDING POPS AT THIS TIME. FIRE WEATHER... WILL SEE ELEVATED FIRE CONDITIONS OVER WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY AS 850 MB THERMAL RIDGE MOVES INTO THE REGION... AND DRYLINE MOVES JUST EAST OF AN IRAAN...ROBERT LEE... SWEETWATER... HASKELL LINE. 20 FOOT SOUTH WINDS WILL INCREASE TO AROUND 15 MPH...JUST UNDER CRITICAL VALUES. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 95 71 97 69 / 40 10 10 10 10 SAN ANGELO 72 99 72 99 68 / 20 10 10 0 10 JUNCTION 72 95 73 95 71 / 10 10 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, May 28, 4:58 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 458 PM CDT MON MAY 28 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 458 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY THIS EVENING AND TONIGHT. THE PRIMARY HAZARDS WITH THE STRONGEST STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS GENERALLY NORTH OF A LINE FROM STERLING CITY...TO WINTERS...TO CROSS PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE SLIGHT RISK AREA IS MAINLY NORTH AND EAST OF A HASKELL TO CROSS PLAINS LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS EVENING...MAINLY ACROSS THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY. JOHNSON
In the hours before
Local storm report, May 28, 8:00 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST 3 ESE ABILENE 32.43N 99.68W
05/28/2012 M59 MPH TAYLOR TX ASOS
&&
EVENT NUMBER SJT1200165
JOHNSONLocal storm report, May 28, 8:05 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
805 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG THROCKMORTON 33.18N 99.18W
05/28/2012 THROCKMORTON TX LAW ENFORCEMENT
TREE LIMBS DOWN IN THE COMMUNITY OF THROCKMORTON
&&
EVENT NUMBER SJT1200166
JOHNSONLocal storm report, May 28, 8:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
825 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST WOODSON 33.01N 99.05W
05/28/2012 E60 MPH THROCKMORTON TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1200167
PMLocal storm report, May 28, 8:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG ABILENE 32.45N 99.73W
05/28/2012 TAYLOR TX EMERGENCY MNGR
MANY REPORTS OF LARGE TREE LIMBS DOWNED ACROSS THE
CITY. MANY POWER LINES ALSO DOWN. ONE POWER POLE KNOCKED
DOWN.
&&
EVENT NUMBER SJT1200168
PMLocal storm report, May 28, 8:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 2 SSE HAMBY 32.50N 99.62W
05/28/2012 M65 MPH CALLAHAN TX RAWS
&&
EVENT NUMBER SJT1200169
JOHNSONLocal storm report, May 28, 9:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
903 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 S ABILENE 32.39N 99.75W
05/28/2012 TAYLOR TX PUBLIC
CARPORT AWNING WAS BLOW OFF AND ONTO VEHICLE AT WARWICK
APARTMENTS NEAR US 83 AND ARROWHEAD DR
&&
EVENT NUMBER SJT1200170
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:12 PM CDT | Special Weather Statement | SJT | Jones | 63 min |
| May 28, 7:19 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 41 min |
| May 28, 7:29 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 46 min |
| May 28, 7:51 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 39 min |
| May 28, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 52 min |
| May 28, 8:06 PM CDT | Tornado Warning | SJT | Coke, Nolan | 24 min |
| May 28, 8:23 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 52 min |
| May 28, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 46 min |
| May 28, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 52 min |
| May 28, 9:36 PM CDT | Special Weather Statement | SJT | Fisher | 54 min |
| May 28, 9:49 PM CDT | Special Weather Statement | SJT | Nolan | 56 min |
| May 28, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 40 min |
| May 28, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 49 min |
| May 28, 10:38 PM CDT | Special Weather Statement | SJT | Coleman | 52 min |
| May 28, 11:12 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 48 min |
| May 28, 11:29 PM CDT | Special Weather Statement | SJT | Brown | 46 min |
| May 28, 11:52 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 38 min |
| May 29, 12:25 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 65 min |
| May 29, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 48 min |
| May 29, 1:29 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Runnels, Taylor | 61 min |
| May 29, 2:30 AM CDT | Special Weather Statement | SJT | Taylor | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.